New York, NY
A 28-year-old female asked:
I have acid relfux ( acid coming up). ppis ( prilosec, nexium, and prevacid) give dizziness and swelling in my throat. doc won't put me on prescription. zantac and pepcid isn't strong enough. no h.pylori. should i take ppi regardless of side effects?
1 doctor answer • 4 doctors weighed in
Internal Medicine 62 years experience
Reflux: Have you tried strict dietary measures like avoidance of caffeine, alcohol,nicotine,spices, and greasy foods which can loosen the sphincter or valve between the stomach contents and esophagus? You could try taking gaviscon as a preventative of gerd. Sometimes symptoms are not due to acid reflux but due to bile reflux which doesn't respond to ppi's or zantac (ranitidine).
Created for people with ongoing healthcare needs but benefits everyone.
1.3k viewsReviewed >2 years ago
Last updated May 11, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.